• Previous Article
    A stochastic maximum principle with dissipativity conditions
  • DCDS Home
  • This Issue
  • Next Article
    Switching game of backward stochastic differential equations and associated system of obliquely reflected backward stochastic differential equations
November  2015, 35(11): 5467-5498. doi: 10.3934/dcds.2015.35.5467

A Dynkin game under Knightian uncertainty

1. 

Graduate Department of Financial Engineering, Ajou University, Suwon 443-749, South Korea

2. 

School of Mathematical Science, Fudan University, Shanghai 200433

3. 

School of Mathematical Science, South China Normal University, Guangzhou 510631, China

Received  November 2012 Revised  October 2014 Published  May 2015

We study a zero-sum Dynkin game under Knghtian uncertainty. The associated Hamiton-Jacobi-Bellman-Isaacs equation takes the form of a semi-linear backward stochastic partial differential variational inequality (SBSPDVI). We establish existence and uniqueness of a strong solution by using the Banach fixed point theorem and a comparison theorem. A solution to the SBSPDVI is used to construct a saddle point of the Dynkin game. In order to establish this verification we use the generalized Itó-Kunita-Wentzell formula developed by Yang and Tang (2013).
Citation: Hyeng Keun Koo, Shanjian Tang, Zhou Yang. A Dynkin game under Knightian uncertainty. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5467-5498. doi: 10.3934/dcds.2015.35.5467
References:
[1]

A. Bensoussan and A. Friedman, Nonlinear variational inequalities and differential games with stopping times, Journal of Functional Analysis, 16 (1974), 305-352. doi: 10.1016/0022-1236(74)90076-7.

[2]

J. Bismut, Sur un problème de Dynkin, Z. Warsch. V. Geb., 39 (1977), 31-53. doi: 10.1007/BF01844871.

[3]

Z. Chen and L. Epstein, Ambiguity, risk and asset return in continuous time, Econometrica, 70 (2002), 1403-1443. doi: 10.1111/1468-0262.00337.

[4]

Z. Chen, W. Tian and G. Zhao, Optimal stopping rule under ambiguity in continuous time, submitted.

[5]

Z. Chen and F. Riedel, Optimal stopping under ambiguity in continuous time, Mathem. Finan. Econom., 7 (2013), 29-68. doi: 10.1007/s11579-012-0081-6.

[6]

K. Choi and G. Shim, Disutility, optimal retirement, and portfolio selection, Mathematical Finance, 16 (2006), 443-467. doi: 10.1111/j.1467-9965.2006.00278.x.

[7]

J. Cvitanié and I. Karatzas, Backward stochastic differential games with reflections and Dynkin games, SIAM J. Control Optim., 24 (1996), 2024-2056. doi: 10.1214/aop/1041903216.

[8]

F. Delbaen, S. Peng and E. Rosazza Gianin, Representation of the penalty term of dynamic concave utilities, Finance and Stochastics, 14 (2010), 449-472. doi: 10.1007/s00780-009-0119-7.

[9]

A. Dixit and R. Pindyck, Investment Under Uncertainty, Princeton University Press, New Jersey, 1994.

[10]

K. Du and S. Tang, Strong solution of backward stochastic partial differential equations in $C^2$ domains, Probab. Theory Relat. Fields, 154 (2012), 255-285. doi: 10.1007/s00440-011-0369-0.

[11]

E. Dynkin, Game variant of a problem on optimal stopping, Soviet Mathematics Doklady, 10 (1967), 270-274.

[12]

E. Dynkin and A. Yushkevich, Theorems and Problems in Markov Processes, Prenum press, New York, 1968.

[13]

D. Ellsberg, Risk, ambiguity, and Savage axioms, Quart. J. of Econom., 75 (1961), 643-669.

[14]

E. Fahri and S. Panages, Saving and investing for early retirement: A theoretical analysis, J. Finan. Econom., 83 (2007), 87-121.

[15]

I. Gilboa and D. Schmeidler, Maximin expected utility with non-unique prior, J. Math. Econom., 18 (1989), 141-153. doi: 10.1016/0304-4068(89)90018-9.

[16]

S. Hamadène and J. Zhang, The continuous-time non-zero sum Dynkin game problem and application in game options, SIAM J. Control Optim., 48 (2010), 3659-3669. doi: 10.1137/080738933.

[17]

L. Hansen and T. Sargen, Chapter 20-Wanting robustness in macroeconomics, in Handbook of Monetary Economics, Vol. 3 (eds. B. M. Friedman and M. Woodford), IOS Press, 2010, 1097-1157. doi: 10.1016/B978-0-444-53454-5.00008-6.

[18]

I. Karatzas and S. E. Shreve, Methods of Mathematical Finance, Springer-Verlag, New York, 1998. doi: 10.1007/b98840.

[19]

I. Karatzas and H. Wang, Connections between bounded variation control and Dynkin games, in Optimal Control and Partial Differential Equations, (eds. J. Menaldi, E. Rofman and A. Sulem), IOS Press, 2001, 363-373.

[20]

Karlin and Taylor, Second Course of Stochastic Processes, Jonn, Wiley & Sons, New York, 1985.

[21]

F. Knight, Risk, Uncertainty, and Profit, Houghton Mifflin, New York, 1921. doi: 10.1017/CBO9780511817410.005.

[22]

F. Maccheroni, M. Marinacci and A. Rustichini, Ambiguity aversion, robustness, and the variational representation of preferences, Econometrica, 74 (2006), 1447-1498. doi: 10.1111/j.1468-0262.2006.00716.x.

[23]

J. Qiu and S. Tang, On backward doubly stochastic differential evolutionary system, preprint, arXiv:1309.4152.

[24]

F. Riedel, Optimal stopping with multiple priors, Econometrica, 77 (2009), 857-908. doi: 10.3982/ECTA7594.

[25]

S. Tang and H. Koo, Options: A Framework of Optimal Switching, in Real, Ch. 2 of New Frontiers of Financial Engineering, (eds. H. Koo), IOS Press, 2011, 17-27.

[26]

N. Touzi and N. Vieille, Continuous-time Dynkin game with mixed strategies, SIAM J. Control Optim., 41 (2002), 1073-1088. doi: 10.1137/S0363012900369812.

[27]

Z. Yang and S. Tang, Dynkin game of stochastic differential equations with random coefficients, and associated backward stochastic partial differential variational inequality, SIAM J. Control Optim., 51 (2013), 64-95. doi: 10.1137/110850980.

show all references

References:
[1]

A. Bensoussan and A. Friedman, Nonlinear variational inequalities and differential games with stopping times, Journal of Functional Analysis, 16 (1974), 305-352. doi: 10.1016/0022-1236(74)90076-7.

[2]

J. Bismut, Sur un problème de Dynkin, Z. Warsch. V. Geb., 39 (1977), 31-53. doi: 10.1007/BF01844871.

[3]

Z. Chen and L. Epstein, Ambiguity, risk and asset return in continuous time, Econometrica, 70 (2002), 1403-1443. doi: 10.1111/1468-0262.00337.

[4]

Z. Chen, W. Tian and G. Zhao, Optimal stopping rule under ambiguity in continuous time, submitted.

[5]

Z. Chen and F. Riedel, Optimal stopping under ambiguity in continuous time, Mathem. Finan. Econom., 7 (2013), 29-68. doi: 10.1007/s11579-012-0081-6.

[6]

K. Choi and G. Shim, Disutility, optimal retirement, and portfolio selection, Mathematical Finance, 16 (2006), 443-467. doi: 10.1111/j.1467-9965.2006.00278.x.

[7]

J. Cvitanié and I. Karatzas, Backward stochastic differential games with reflections and Dynkin games, SIAM J. Control Optim., 24 (1996), 2024-2056. doi: 10.1214/aop/1041903216.

[8]

F. Delbaen, S. Peng and E. Rosazza Gianin, Representation of the penalty term of dynamic concave utilities, Finance and Stochastics, 14 (2010), 449-472. doi: 10.1007/s00780-009-0119-7.

[9]

A. Dixit and R. Pindyck, Investment Under Uncertainty, Princeton University Press, New Jersey, 1994.

[10]

K. Du and S. Tang, Strong solution of backward stochastic partial differential equations in $C^2$ domains, Probab. Theory Relat. Fields, 154 (2012), 255-285. doi: 10.1007/s00440-011-0369-0.

[11]

E. Dynkin, Game variant of a problem on optimal stopping, Soviet Mathematics Doklady, 10 (1967), 270-274.

[12]

E. Dynkin and A. Yushkevich, Theorems and Problems in Markov Processes, Prenum press, New York, 1968.

[13]

D. Ellsberg, Risk, ambiguity, and Savage axioms, Quart. J. of Econom., 75 (1961), 643-669.

[14]

E. Fahri and S. Panages, Saving and investing for early retirement: A theoretical analysis, J. Finan. Econom., 83 (2007), 87-121.

[15]

I. Gilboa and D. Schmeidler, Maximin expected utility with non-unique prior, J. Math. Econom., 18 (1989), 141-153. doi: 10.1016/0304-4068(89)90018-9.

[16]

S. Hamadène and J. Zhang, The continuous-time non-zero sum Dynkin game problem and application in game options, SIAM J. Control Optim., 48 (2010), 3659-3669. doi: 10.1137/080738933.

[17]

L. Hansen and T. Sargen, Chapter 20-Wanting robustness in macroeconomics, in Handbook of Monetary Economics, Vol. 3 (eds. B. M. Friedman and M. Woodford), IOS Press, 2010, 1097-1157. doi: 10.1016/B978-0-444-53454-5.00008-6.

[18]

I. Karatzas and S. E. Shreve, Methods of Mathematical Finance, Springer-Verlag, New York, 1998. doi: 10.1007/b98840.

[19]

I. Karatzas and H. Wang, Connections between bounded variation control and Dynkin games, in Optimal Control and Partial Differential Equations, (eds. J. Menaldi, E. Rofman and A. Sulem), IOS Press, 2001, 363-373.

[20]

Karlin and Taylor, Second Course of Stochastic Processes, Jonn, Wiley & Sons, New York, 1985.

[21]

F. Knight, Risk, Uncertainty, and Profit, Houghton Mifflin, New York, 1921. doi: 10.1017/CBO9780511817410.005.

[22]

F. Maccheroni, M. Marinacci and A. Rustichini, Ambiguity aversion, robustness, and the variational representation of preferences, Econometrica, 74 (2006), 1447-1498. doi: 10.1111/j.1468-0262.2006.00716.x.

[23]

J. Qiu and S. Tang, On backward doubly stochastic differential evolutionary system, preprint, arXiv:1309.4152.

[24]

F. Riedel, Optimal stopping with multiple priors, Econometrica, 77 (2009), 857-908. doi: 10.3982/ECTA7594.

[25]

S. Tang and H. Koo, Options: A Framework of Optimal Switching, in Real, Ch. 2 of New Frontiers of Financial Engineering, (eds. H. Koo), IOS Press, 2011, 17-27.

[26]

N. Touzi and N. Vieille, Continuous-time Dynkin game with mixed strategies, SIAM J. Control Optim., 41 (2002), 1073-1088. doi: 10.1137/S0363012900369812.

[27]

Z. Yang and S. Tang, Dynkin game of stochastic differential equations with random coefficients, and associated backward stochastic partial differential variational inequality, SIAM J. Control Optim., 51 (2013), 64-95. doi: 10.1137/110850980.

[1]

Yueyang Zheng, Jingtao Shi. A stackelberg game of backward stochastic differential equations with partial information. Mathematical Control and Related Fields, 2021, 11 (4) : 797-828. doi: 10.3934/mcrf.2020047

[2]

Ying Hu, Shanjian Tang. Switching game of backward stochastic differential equations and associated system of obliquely reflected backward stochastic differential equations. Discrete and Continuous Dynamical Systems, 2015, 35 (11) : 5447-5465. doi: 10.3934/dcds.2015.35.5447

[3]

Kai Du, Jianhui Huang, Zhen Wu. Linear quadratic mean-field-game of backward stochastic differential systems. Mathematical Control and Related Fields, 2018, 8 (3&4) : 653-678. doi: 10.3934/mcrf.2018028

[4]

Tomasz Kosmala, Markus Riedle. Variational solutions of stochastic partial differential equations with cylindrical Lévy noise. Discrete and Continuous Dynamical Systems - B, 2021, 26 (6) : 2879-2898. doi: 10.3934/dcdsb.2020209

[5]

Li Wang, Yang Li, Liwei Zhang. A differential equation method for solving box constrained variational inequality problems. Journal of Industrial and Management Optimization, 2011, 7 (1) : 183-198. doi: 10.3934/jimo.2011.7.183

[6]

Qingfeng Zhu, Yufeng Shi. Nonzero-sum differential game of backward doubly stochastic systems with delay and applications. Mathematical Control and Related Fields, 2021, 11 (1) : 73-94. doi: 10.3934/mcrf.2020028

[7]

Ishak Alia. Time-inconsistent stochastic optimal control problems: a backward stochastic partial differential equations approach. Mathematical Control and Related Fields, 2020, 10 (4) : 785-826. doi: 10.3934/mcrf.2020020

[8]

Jie Xiong, Shuaiqi Zhang, Yi Zhuang. A partially observed non-zero sum differential game of forward-backward stochastic differential equations and its application in finance. Mathematical Control and Related Fields, 2019, 9 (2) : 257-276. doi: 10.3934/mcrf.2019013

[9]

Shaokuan Chen, Shanjian Tang. Semi-linear backward stochastic integral partial differential equations driven by a Brownian motion and a Poisson point process. Mathematical Control and Related Fields, 2015, 5 (3) : 401-434. doi: 10.3934/mcrf.2015.5.401

[10]

Giuseppe Da Prato. An integral inequality for the invariant measure of some finite dimensional stochastic differential equation. Discrete and Continuous Dynamical Systems - B, 2016, 21 (9) : 3015-3027. doi: 10.3934/dcdsb.2016085

[11]

Renzhi Qiu, Shanjian Tang. The Cauchy problem of Backward Stochastic Super-Parabolic Equations with Quadratic Growth. Probability, Uncertainty and Quantitative Risk, 2019, 4 (0) : 3-. doi: 10.1186/s41546-019-0037-3

[12]

Dariusz Borkowski. Forward and backward filtering based on backward stochastic differential equations. Inverse Problems and Imaging, 2016, 10 (2) : 305-325. doi: 10.3934/ipi.2016002

[13]

Jasmina Djordjević, Svetlana Janković. Reflected backward stochastic differential equations with perturbations. Discrete and Continuous Dynamical Systems, 2018, 38 (4) : 1833-1848. doi: 10.3934/dcds.2018075

[14]

Jan A. Van Casteren. On backward stochastic differential equations in infinite dimensions. Discrete and Continuous Dynamical Systems - S, 2013, 6 (3) : 803-824. doi: 10.3934/dcdss.2013.6.803

[15]

Joscha Diehl, Jianfeng Zhang. Backward stochastic differential equations with Young drift. Probability, Uncertainty and Quantitative Risk, 2017, 2 (0) : 5-. doi: 10.1186/s41546-017-0016-5

[16]

Vianney Perchet, Marc Quincampoix. A differential game on Wasserstein space. Application to weak approachability with partial monitoring. Journal of Dynamics and Games, 2019, 6 (1) : 65-85. doi: 10.3934/jdg.2019005

[17]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete and Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[18]

Litan Yan, Xiuwei Yin. Optimal error estimates for fractional stochastic partial differential equation with fractional Brownian motion. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 615-635. doi: 10.3934/dcdsb.2018199

[19]

Xin Chen, Ana Bela Cruzeiro. Stochastic geodesics and forward-backward stochastic differential equations on Lie groups. Conference Publications, 2013, 2013 (special) : 115-121. doi: 10.3934/proc.2013.2013.115

[20]

Hui-Qiang Ma, Nan-Jing Huang. Neural network smoothing approximation method for stochastic variational inequality problems. Journal of Industrial and Management Optimization, 2015, 11 (2) : 645-660. doi: 10.3934/jimo.2015.11.645

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (105)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]